Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Lake Charles, LA

August 19, 2017Iberia Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 19, 2017, 7:41 PM CDT for Iberia Parish, Vermilion Parish, Louisiana. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2017, 7:41 PM CDT (00:41 UTC)
Expired
Aug 19, 2017, 9:15 PM CDT
In force
94 min
Issued by
NWS Lake Charles, LA

Counties Iberia Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 132 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2017-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2017-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS84 KLCH 200041
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
741 PM CDT SAT AUG 19 2017
 
LAZ052>054-200215-
Iberia LA-Vermilion LA-St. Mary LA-
741 PM CDT SAT AUG 19 2017

...SPECIAL WEATHER STATEMENT...

At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erath to 7 miles west of Cypremort Point
to 24 miles southwest of Burns Point. Movement was southwest at 25
mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
New Iberia, Abbeville, Cypremort Point, Forked Island, Pecan Island,
Avery Island, Intracoastal City, Erath, Delcambre, Esther, Lydia,
Acadiana Regional Airport, Jefferson Island, Henry, Weeks Island and
Florence Landing.

LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
      2958 9205 2958 9262 2992 9261 3005 9181
      2975 9174 2970 9184 2971 9185 2970 9186
      2970 9185 2956 9171 2948 9179 2952 9191
      2944 9184 2944 9185
TIME...MOT...LOC 0041Z 063DEG 20KT 2999 9203 2977 9195 2934 9184 

$$

Landreneau

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:15 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 19, 4:15 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
415 PM CDT Sat Aug 19 2017

.DISCUSSION...Considerable shower and thunderstorm activity
ongoing this afternoon across southern Mississippi and eastern
Louisiana. Activity associated with shortwave energy advancing
south to southwest about the eastern periphery of west gulf
mid/upper high. Will be maintaining pops into the evening hours
over the eastern portion of the forecast area as this feature
moves through. Overall have seen apparent temperatures generally
max at a 103 to 107 range, but did see a few obs briefly higher.
Similar numbers expected Sunday afternoon.

With moisture plentiful in the lowers levels will see hot and
humid days continue followed by warm and muggy nights. Nothing
particularly out of the ordinary. With capping limited or absent
and sufficient moisture, will see a daily chance for mainly
afternoon showers and thunderstorms. Expecting a gradual ramping
up of rains going into the new work-week as low pressure aloft
currently over the eastern gulf advances westward.

&&

.MARINE...Surface high pressure over the northwest Gulf will
maintain a light and somewhat variable flow through the weekend.
Winds will trend east to southeast and remain light moving into
the work-week as high pressure becomes oriented across the
southeastern states and adjacent coastal waters. Shower and
thunderstorm activity will be on the increase as low pressure
aloft over the eastern gulf advances slowly east.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  93  75  93 /  20  30  10  40
LCH  79  93  77  92 /  10  30  10  30
LFT  77  93  76  93 /  20  30  10  40
BPT  78  93  78  92 /  10  30  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...23
Hazardous weather outlook, Aug 19, 5:52 AM CDT, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
552 AM CDT Sat Aug 19 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
552 AM CDT Sat Aug 19 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
The primary weather concern today will again be the warmth around
the region, with max heat index values running around 105 degrees.
Although a heat advisory is not in effect today, precautions
against heat-related illness should be maintained.

Widely scattered mainly afternoon thunderstorms are expected over
much of the forecast area. Frequent lightning and brief heavy
rains will be the main concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Rain chances will gradually increase through the coming week as a
low pressure area aloft pushes westward across the Gulf of Mexico.
Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-201100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
552 AM CDT Sat Aug 19 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

25

In the hours before

Special weather statement, Aug 19, 5:27 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
527 PM CDT SAT AUG 19 2017

LAZ045-053>055-200000-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
527 PM CDT SAT AUG 19 2017

...SPECIAL WEATHER STATEMENT...

At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Castle to 13 miles south of Amelia
to 26 miles southwest of Cocodrie. Movement was southwest at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Stephensville, Bayou
Vista, Belle River, Patterson Memorial Airport, Pierre Part and
Centerville.

LAT...LON 2939 9148 2952 9142 2941 9149 2942 9149
      2955 9141 2954 9145 2954 9147 2953 9151
      2954 9151 3024 9150 3011 9147 3004 9123
      2992 9123 2983 9111 2962 9111 2955 9128
      2943 9127 2948 9129 2933 9136
TIME...MOT...LOC 2226Z 044DEG 8KT 3010 9118 2948 9117 2892 9088

Landreneau
Special weather statement, Aug 19, 7:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
741 PM CDT SAT AUG 19 2017

LAZ052>054-200215-
Iberia LA-Vermilion LA-St. Mary LA-
741 PM CDT SAT AUG 19 2017

...SPECIAL WEATHER STATEMENT...

At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erath to 7 miles west of Cypremort Point
to 24 miles southwest of Burns Point. Movement was southwest at 25
mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
New Iberia, Abbeville, Cypremort Point, Forked Island, Pecan Island,
Avery Island, Intracoastal City, Erath, Delcambre, Esther, Lydia,
Acadiana Regional Airport, Jefferson Island, Henry, Weeks Island and
Florence Landing.

LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
      2958 9205 2958 9262 2992 9261 3005 9181
      2975 9174 2970 9184 2971 9185 2970 9186
      2970 9185 2956 9171 2948 9179 2952 9191
      2944 9184 2944 9185
TIME...MOT...LOC 0041Z 063DEG 20KT 2999 9203 2977 9195 2934 9184

Landreneau

Nearby

Special Weather Statements in Louisiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.